Alexander Yuryevich Olshanskii (to the 75th anniversary)
https://doi.org/10.22405/2226-8383-2021-22-2-347-365
Abstract
In the article dedicated to the 75th anniversary of Alexander Olshanskii, colleagues, friends and students reflected biographical information about the hero of the day, information about
his student life, studies in graduate school, gave brief information about his scientific and pedagogical activities, about participation in the mathematical life of the world community.
About the Authors
K. K. Andreev, G. N. Arzhantseva, V. A. Artamonov, V. S. Atabekyan, I. N. Balaba, N. V. Bezverkhny, A. A. Vdovina, V. S. Guba, A. E. Guterman, G. S. DeryabinaRussian Federation
N. M. Dobrovolsky, M. V. Zaicev, A. L. Kanunnikov, A. A. Klyachko, O. V. Kulikova, O. V. Markova, V. G. Mikaelyan, M. V. Milentyeva, A. E. Minasyan,
Russian Federation
K. V. Mikhailovsky, A. V. Mikhalev, A. E. Pankratiev, Yu. G. Prokhorov, Yu. S. Semenov, D. A. Timashev, V. N. Chubarikov, I. A. Chubarov, E. E. Shirshova
Russian Federation
References
1. K. K. Andreyev, A. Yu. Olshanskii. On the residual property of groups. Vestnik Mosk. Univ., Ser. Matem, 23(2):60–62, 1968. (in Russian)
2. A. Yu. Olshanskii. On a Hanna Neumann’s problem. Matem. Sborni, 76:449–453, 1968.(in Russian)
3. A. Yu. Olshanskii. Varieties of residually finite groups. Izvestia Akad. Nauk SSSR, Ser. Matem, 33:915–927, 1969.(in Russian)
4. A. Yu. Olshanskii. On the problem of a finite basis of identities for groups. Izvestia Akad. Nauk SSSR, Ser. Matem., 34:376–384, 1970.(in Russian)
5. A. Yu. Olshanskii. Two remarks on varieties of groups. Vestnik Mosk. Univ., Ser. Matem., 26(2):58–63, 1971.(in Russian)
6. A. Yu. Olshanskii. Solvable just-non-Cross varieties of groups. Matem. Sbornik, 85(5):115–131, 1971.(in Russian)
7. A. Yu. Olshanskii. On orders of relatively free groups of locally finite varieties. Izvestia Akad. Nauk SSSR, Ser. Matem., 37(1):89–94, 1973.(in Russian)
8. A. Yu. Olshanskii.. On characteristic subgroups of free groups Uspekhi Matem. Nauk, 29(1(175)):179–180, 1974.(in Russian)
9. A. Yu. Olshanskii.. Quasiidentities in finite groups. Sibirsk. Matem. J., 15:1409–1413, 1974.(in Russian)
10. Yu. A. Bakhturin, A. Yu. Olshanskii. Identical relations in finite Lie rings. Matem. Sbornik, 96(4):543–559, 1975.(in Russian)
11. Yu. A. Bakhturin,A. Yu. Olshanskii. On residual property and characteristic subalgebras of free Lie algebras Trudy Sem. im. I.G.Petrovskogo, 2:145–150, 1976.(in Russian)
12. Yu. A. Bakhturin, A. Yu. Olshanskii. Solvable just-non-Cross varieties of Lie rings. Matem. Sbornik, 100(3):384–399, 1976.(in Russian)
13. A. Yu. Olshanskii. To the questions on the number of generators and orders of abelian subgroups of finite p-groups. Matem. Zametki, 23(3):337–341, 1978.(in Russian)
14. A. Yu. Olshanskii. On some infinite sets of identities. Trudy Sem. im. I. G. Petrovskogo, 3:139–146, 1978.(in Russian)
15. A. Yu. Olshanskii. Infinite groups with cyclic subgroups. Doklady Akad. Nauk SSSR, 245(4):785–787, 1979.(in Russian)
16. A. Yu. Olshansky On groups with cyclic subgroups,. Doklady Bulg. Akad. Nauk, 32(9):1165– 1166, 1979.(in Russian)
17. A. Yu. Olshansky An infinite simple Noetherian torsion free group. Izvestia Akad. Nauk SSSR, Ser. Matem., 43(6):1328–1393, 1979.(in Russian)
18. A. Yu. Olshansky Remark on a countable non-topologizable group. Vestnik Mosk. Univ., Ser. Matem., (3):103–103, 1980.(in Russian)
19. A. Yu. Olshansky To the question on the existence of an invariant mean on a group. Uspekhi Matem. Nauk, 35(4(214)):199–200, 1980.(in Russian)
20. A. Yu. Olshansky An infinite group with subgroups of prime orders. Izvestia Akad. Nauk SSSR, Ser. Matem., 44(2):309–321, 1980.(in Russian)
21. A. Yu. Olshansky Groups of bounded period with subgroups of simple order. Algebra and Logika, 21(5):553–618, 1982.(in Russian)
22. A. Yu. Olshansky On Novikov - Adian’s theorem. Matem. Sbornik, 118(2):203–235, 1982.(in Russian)
23. A. Yu. Olshanskii. On a geometric method in the combinatorial group theory. In Proceedings
24. of the International Congress of Mathematicians, Vol. 1, 2 (Warsaw, 1983), pages 415–424. PWN, Warsaw, 1984.
25. I. S. Ashmanov, A. Yu. Olshansky. On abelian and central extensions of aspherical groups,. Izvestia Vuzov, Matem, (11):48–60, 1985.(in Russian)
26. A. Yu. Olshansky. Varieties in which all finite groups are abelian. Matem. Sbornik, 126(1):59– 82, 1985.(in Russian)
27. G. S. Deryabina, A. Yu. Olshansky. Subgroups of quasifinite groups. Uspekhi Matem. Nauk, 41(6(252)):169–170, 1986.(in Russian)
28. A. Yu. Olshansky. The Neumanns - Shmel’kin’s theorem. Vestnik Mosk. Univ., Ser. Matem., (6):61–64, 1986.(in Russian)
29. Yu. A. Bahturin, A. Yu. Olshanskii Identities Algebra – 2, V. 18 of VINITI, Moscow, . 117–240. VINITI, Moscow, 1988.
30. S. V. Ivanov, A. Yu. Olshanskii. Some applications of graded diagrams in combinatorial group theory. In Groups-St. Andrews 1989, Vol. 2, volume 160 of London Mathematical Society
31. Lecture Notes Series, pages 258–308. Cambridge Univ. Press, Cambridge, 1989.
32. A. Yu. Olshanskij, A. L. Shmelkin. Infinite groups. In Algebra, IV, volume 37 of Encyclopaedia Math. Sci, pages 1–95. Springer, Berlin, 1989.
33. A. Yu. Olshanskii. Diagrams of homomorphisms of surface groups. Sibirsk. Matem. J., 30(6):150–171, 1989.(in Russian).
34. A. Yu. Olshanskii. The Mal’tsev problem on operations on groups. Trudy Sem. im. I. G. Petrovskogo, (14):225–249, 1989.(in Russian).
35. A. Yu. Olshanskii. Thrifty embeddings of countable groups Vestnik Mosk. Univ., Ser. Matem., (2):28–34, 1989.(in Russian).
36. A. Yu. Olshanskii, A. L. Shmelkin Infinite groups. В Algebra – 4,Itogi Nauki i Tekhniki. Sovremen. problemy matem., Fundament. napravl.„ стр. 5–113. VINITI AN SSSR, 1989.(in
37. Russian).
38. A. Yu. Olshanskii. Замечание к моей статье "Diagrams of homomorphisms of surface groups" [Sibirsk. Matem. J., 30 (1989), №6, 150-171]. Sibirsk. Matem. J., 31(2):222–222, 1990.(in Russian).(in Russian).(in Russian).
39. A. Yu. Olshanskii. Hyperbolicity of groups with subquadratic isoperimetric inequality. International Journal of Algebra and Computation, 1(3):281–289, 1991.
40. A. Yu. Olshanskii. Embedding of countable periodic groups into 2-generator simple periodic groups. Ukrain. Matem. J., 43(7-8):980–986, 1991.
41. A. Yu. Olshanskii Periodic quotients of hyperbolic groups. Matem. Sbornik., 182(4):543–567, 1991.
42. S. V. Ivanov, A. Yu. Olshanskii. On two problems of H. Neumann and J. Wiegold about linked products of groups. Bulletin of the Australian Mathematical Society, 46(2):311–315, 1992.
43. A. Yu. Olshanskii. Addition to my talk at the conference. In Proceedings of the International Conference on Algebra, Part 1 (Novosibirsk, 1989), volume 131 of Contemp. Math, pages
44. –497. Amer. Math. Soc., Providence, RI, 1992.
45. A. Yu. Olshanskii. Almost every group is hyperbolic. International Journal of Algebra and Computation, 2(1):1–17, 1992.
46. A. Yu. Olshanskii Embedding of periodic groups into simple periodic groups. Ukrain. Matem. J., 44(6):845–847, 1992.(in Russian).
47. A. Yu. Olshanskii. On calculation of width in free groups. In Combinatorial and geometric group theory (Edinburgh, 1993), volume 204 of London Mathematical Society Lecture Notes
48. Series, pages 255–258. Cambridge Univ. Press, Cambridge, 1993.
49. A. Yu. Olshanskii. On residualing homomorphisms and 𝐺-subgroups of hyperbolic groups. International Journal of Algebra and Computation, 3(4):365–409, 1993.
50. K. V. Mikhajlovskii, A. Yu. Olshanskii. Some constructions relating to hyperbolic groups. In Geometry and cohomology in group theory (Durham, 1994), volume 252 of London
51. Mathematical Society Lecture Notes Series, pages 263–290. Cambridge Univ. Press, Cambridge, 1994.
52. A. Yu. Olshanskii SQ-universality of hyperbolic groups Matem. Sbornik,, 186(8):119–132, 1995.(in Russian)
53. S. V. Ivanov, A. Yu. Olshanskii. Hyperbolic groups and their quotients of bounded exponents. Transactions of the American Mathematical Society, 348(6):2091–2138, 1996.
54. A. Yu. Olshanskii. Distortion functions for subgroups. In Geometric group theory down under (Canberra, 1996), pages 281–291. de Gruyter, Berlin, 1996.
55. A. Yu. Olshanskii, A. Storozhev. A group variety defined by a semigroup law. J. Austral. Math. Soc. Ser. A, 60(2):255–259, 1996.
56. G. N. Arzhantseva, A. Yu. Olshanskii Genericity of the class of groups in which subgroups with fewer number of generators are free Matem. Zametki, 59(4):489–496, 1996.(in Russian)
57. S. V. Ivanov, A. Yu. Olshanskii. On finite and locally finite subgroups of free Burnside groups of large even exponents. Journal of Algebra, 195(1):241–284, 1997.
58. A. Yu. Olshanskii. The growth of finite subgroups in 𝑝-groups. In Groups St. Andrews 1997 in Bath, II, volume 261 of London Mathematical Society Lecture Notes Series, pages 579–595. Cambridge Univ. Press, Cambridge, 1997.
59. A. Yu. Olshanskii On the subgroup distortion in
60. nitely presented groups Matem. Sbornik, 188(11):51–98, 1997.(in Russian).
61. A. Yu. Olshanskii. A simplification of Golod’s example. In Groups-Korea ’98 (Pusan), pages 263–265. de Gruyter, Berlin, 1998.
62. A. Yu. Olshanskii, M. V. Sapir. Length functions on subgroups in finitely presented groups. In Groups-Korea ’98 (Pusan), pages 297–304. de Gruyter, Berlin, 1998.
63. A. Yu. Olshanskii, M. V. Sapir. Embeddings of relatively free groups into finitely presented groups. In Combinatorial and computational algebra (Hong Kong, 1999), volume 264 of
64. Contemp. Math, pages 23–47. Amer. Math. Soc., Providence, RI, 1999.
65. A. Yu. Olshanskii, M. V. Sapir. Quadratic isometric functions of the Heisenberg groups. A combinatorial proof. Journal of Mathematical Sciences (New York), 93(6):921–927, 1999.
66. A. Yu. Olshanskii. On the Bass-Lubotzky question about quotients of hyperbolic groups. Journal of Algebra, 226(2):807–817, 2000.
67. A. Yu. Olshanskii. Self-normalization of free subgroups in the free Burnside groups. In Groups, rings, Lie and Hopf algebras (St. John’s, NF, 2001), volume 555 of Math. Appl, pages 179–187. Kluwer Acad. Publ., Dordrecht, 2001.
68. A. Yu. Olshanskii, M. V. Sapir. Length and area functions on groups and quasi-isometric Higman embeddings. International Journal of Algebra and Computation, 11(2):137–170, 2001.
69. A. Yu. Olshanskii, M. V. Sapir. Non-amenable finitely presented torsion-by-cyclic groups. Electron. Res. Announc. Amer. Math. Soc, 7:63–71, 2001.
70. A. Yu. Olshanskii, A. L. Shmelkin. Comparison of products of the varieties of Lie algebras. Communications in Algebra, 29(9):4267–4275, 2001.
71. J. C. Birget, A. Yu. Olshanskii, E. Rips, M. V. Sapir. Isoperimetric functions of groups and computational complexity of the word problem. Annals of Mathematics, 156(2):467–518, 2002.
72. A. Yu. Olshanskii, Mark V. Sapir. Non-amenable finitely presented torsion-by-cyclic groups. Publ. Math. Inst. Hautes ´ Etudes Sci, (96):43–169(2003), 2002.
73. A. Yu. Olshanskii, M. V. Sapir. The conjugacy problem for groups, and Higman embeddings. Electron. Res. Announc. Amer. Math. Soc, 9:40–50, 2003.
74. A. Yu. Olshanskii, M. V. Sapir. The conjugacy problem and Higman embeddings. Memoirs of the American Mathematical Society, 170(804):viii+133, 2004.
75. A. Yu. Olshanskii, M. V. Sapir. Groups with non-simply connected asymptotic cones. In Topological and asymptotic aspects of group theory, volume 394 of Contemp. Math, pages 203– 208. Amer. Math. Soc., Providence, RI, 2004.
76. A. Yu. Olshanskii, M. V. Sapir. Subgroups of finitely presented groups with solvable conjugacy problem. International Journal of Algebra and Computation, 15(5-6):1075–1084, 2005.
77. A. Yu. Olshanskii, M. V. Sapir. Groups with small Dehn functions and bipartite chord diagrams. Geometric and Functional Analysis, 16(6):1324–1376, 2006.
78. O.V.Kulikova, A. Yu. Olshanskii On finite definability of groups F/[M,N]. Vestnik Moskovskogo Uni- versiteta Ser. 1, (6):19–21, 2006.
79. Yu. Bahturin, A. Olshanskii. Large restricted Lie algebras. Journal of Algebra, 310(1):413–427, 2007.
80. A. Yu. Olshanskii. Linear automorphism groups of relatively free groups. Turkish Journal of Mathematics, 31(suppl.):105–111, 2007.
81. A. Yu. Olshanskii, M. V. Sapir. A 2-generated 2-related group with no non-trivial finite quotients. Algebra and Discrete Mathematics, (2):111–114, 2007.
82. Alexander Yu. Olshanskii. Groups with quadratic-non-quadratic Dehn functions. International Journal of Algebra and Computation, 17(2):401–419, 2007.
83. A. Yu.Olshanskii and M. V. Sapir. A finitely presented group with two non-homeomorphic asymptotic cones. International Journal of Algebra and Computation, 17(2):421–426, 2007.
84. A. Yu. Olshanskii, D. V. Osin. Large groups and their periodic quotients. Proceedings of the American Mathematical Society. American Mathematical Society, 136(3):753–759, 2008.
85. Yu. Bahturin, A. Olshanskii. Schreier rewriting beyond the classical setting. Sci. China Ser. A, 52(2):231–243, 2009.
86. A. Minasyan, A. Yu. Olshanskii, D. Sonkin. Periodic quotients of hyperbolic and large groups. Groups, Geometry, and Dynamics, 3(3):423–452, 2009.
87. A. Yu. Olshanskii. On products of 𝑇-ideals in free algebras and free group algebras. Journal of Pure and Applied Algebra, 213(2):259–263, 2009.
88. A. Yu. Olshanskii, D. V. Osin, M. V. Sapir. Lacunary hyperbolic groups. Geometry and Topology, 13(4):2051–2140, 2009.
89. A. Yu. Olshanskii, M.V.Sapir. On 𝐹𝑘-like groups. Algebra and Logic, 48(2):245–257, 2009.
90. Yu. Bahturin, A. Olshanskii. Actions of maximal growth. Proceedings of the London Mathematical Society, 101(1):27–72, 2010.
91. Yu.A. Bahturin, A. Yu. Olshanskii. Filtrations and distortion in infinite-dimensional algebras. Journal of Algebra, 327:251–291, 2011.
92. Davis T., Olshanskii A. Subgroup distortion in wreath products of cyclic groups. Journal of Pure and Applied Algebra, 215:2987–3004, 2011.
93. A. Yu. Olshanskii. Groups with undecidable word problem and almost quadratic Dehn function. Journal of Topology, 5(4):785–886, 2012.
94. A. Yu. Olshanskii. Space functions of groups. Transactions of the American Mathematical Society, 364:4937–4985, 2012.
95. A. A. Klyachko, A. Yu. Olshanskii, D. V. Osin. On topologizable and non-topologizable groups. Topology and its Applications, 160(16):2104–2120, 2013.
96. V. H. Mikaelian, A. Yu. Olshanskii. On abelian subgroups of finitely generated metabelian groups. Journal of Group Theory, 16(5):695–705, 2013.
97. A. Yu. Olshanskii. Space functions and space complexity of the word problem in semigroups. Computational Complexity, 22(4):771–830, 2013.
98. A. Yu. Olshanskii, D. V. Osin. A quasi-isometric embedding theorem for groups. Duke Mathematical Journal, 162(9):1621–1648, 2013.
99. A. Yu. Olshanskii, D. V. Osin. 𝐶*-simple groups without free subgroups. Groups, Geometry, and Dynamics, 8:933–983, 2014.
100. Yu. A. Bahturin, A. Yu. Olshanskii. Growth of subalgebras and subideals in free Lie algebras. Journal of Algebra, 422:277–305, 2015.
101. N. S. Boatman, A. Yu. Olshanskii. On identities in the products of group varieties. International Journal of Algebra and Computation, 25(3):531–540, 2015.
102. T. Davis, A. Olshanskii. Relative subgroup growth and subgroup distortion. Groups, Geometry, and Dynamics, 9(1):237–273, 2015.
103. I. B. Kozhukhov, A. Yu. Olshanskii. Diagonal bi-acts over semigroups with finiteness conditions. Semigroup Forum, 91(2):538–542, 2015.
104. A. Yu. Olshanskii. On pairs of finitely generated subgroups in free groups. Proceedings of the American Mathematical Society. American Mathematical Society, 143:4177–4188, 2015.
105. V.D. Mazurov, A. Yu. Olshanskii, A.I.Sozutov. On infinite groups of finite exponent. Algebra and Logica, 54(2):243–251, 2015.in Russian, English translation in Algebra and Logic: Volume 54, Issue 2 (2015)
106. A. Yu. Olshanskii. Embedding construction based on amalgamations of group relators. Journal of Topology and Analysis, 8:1–24, 2016.
107. A. Yu. Olshanskii. Subnormal subgroups in free groups, their growth and co-growth.Mathematical Proceedings of the Cambridge Philosophical Society, 163:499–531, 2017.
108. A. Yu. Olshanskii. Polynomially-bounded Dehn functions of groups. Journal of CombinatorialAlgebra, 2:311–433, 2018.
109. A. Yu. Olshanskii, M. V. Sapir. On flat submaps of maps of nonpositive curvature.Transactions of the American Mathematical Society, 371(7):4869–4894, 2019.
110. O. V. Kulikova, A. Yu. Olshanskii On the cardinality of relator sets of groups Π︀ 𝐹 [𝑁𝑖,𝑁𝑗 ]
111. Fundamentalnaya i prikladnaya matematika, 22(4):129–136, 2019.
112. A. Yu. Olshanskii. Groups finitely presented in Burnside varieties. Journal of Algebra, 560:960–1052, 2020.
113. A. Yu. Olshanskii, M. V. Sapir. Conjugacy problem in groups with quadratic Dehn function.Bulletin of Mathematical Sciences, 10(1):1950023, 2020.
114. A. Yu. Olshanskii. Geometry of defining relations in groups. Kluwer Academic Publishers Group, Dordrecht, 1991.
115. A. Yu. Olshanskii. Geometry of defining relations in groups. Moscow, Nauka, 1989.
Review
For citations:
I. N. Balaba, N. V. Bezverkhny, A. A. Vdovina, V. S. Guba, A. E. Guterman, G. S. Deryabina K.V., O. V. Kulikova, O. V. Markova, V. G. Mikaelyan, M. V. Milentyeva, A. E. Minasyan, N.A., Yu. S. Semenov, D. A. Timashev, V. N. Chubarikov, I. A. Chubarov, E. E. Shirshova K.A. Alexander Yuryevich Olshanskii (to the 75th anniversary). Chebyshevskii Sbornik. 2021;22(2):347-365. (In Russ.) https://doi.org/10.22405/2226-8383-2021-22-2-347-365